Monday, 27 August 2012

Visanne - Endometriosis

It's been a long while since I last published a post.

Over the last few months, however, I have received numerous emails from people asking about my Endometriosis and visanne, so I wanted to write a post and maybe get this blog up and running again.

I was diagnosed by laperoscopy in 2009, so have now been living with endo for over three years (it seems a lot longer!) Previously before having my operation to remove the endo, I took Norethisterone on and off to stop the heavy bleeding which I experienced. During this time, I realised that when I took the Norethisterone, the pain subsided and often, after a few days of taking the tablets, the pain went away completely.

Norethisterone is a progesterone hormone which is known to slow the production of estrogen, which endo feeds off. There's some more information on the NHS website and I also find this site, very helpful and interesting to read.

Following on from a second laperoscopy in March 2011, I still continue to take Norethisterone everyday. This is my lifeline, it's what keeps me going, cures the pain and gets me through each day. When I stop the Norethisterone, or if I forget to take it, I start to feel strange pains, aches and generally get very, very grumpy.

I'm sure that this won't work for everyone, but I wanted to let anyone know who was struggling to speak to your doctor or gynaecologist about this drug.

I'm not sure what long term damage it's doing to my body, and this is something that really worries me, but whilst I'm not suffering, I push those thoughts to the back of my mind.

I've no idea what will happen when I eventually want children, but for the time being, having 8+ years of study ahead of me, having children is not at the forefront of my mind!

If you would like to chat to me about your endo, please feel free to drop me an email. I can't really offer any advice, I'm not trained in any way to help, but I know it's good to talk : ) I can be contacted at lauzc87 [at] gmail [dot] com

Take care.

Laura xx